Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 99, NWS Quad Cities, IA

June 30, 2014Carroll County, Rock Island County, Whiteside County, Illinois; Clinton County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 30, 2014, 12:30 AM CDT for Carroll County, Rock Island County, Whiteside County, Illinois; Clinton County, Iowa. It was in force for 45 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2014, 12:30 AM CDT (05:30 UTC)
Expired
Jun 30, 2014, 1:15 AM CDT
In force
45 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, IA, Carroll County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 68 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 12:30 AM CDTNON-TSTM WND DMGE Morrison, ILPOWER LINES DOWN. THE INTIAL GUST THAT ACCOMPANIED THE LEADING EDGE OF THE STORM CAUSED IMMEDIATE DAMAGE TO A NUMBER OF TREES IN THE AREA OF 500 W MAIN IN MORRISON. WIND SPEED ESITMATED AT 65 MPH.
Jun 30, 12:35 AM CDTTSTM WND DMGClinton, IAIN CENTRAL PART OF CITY OF CLINTON...NUMEROUS TREES DOWN...LARGE TREES DOWN...TREES ON SOME HOMES...POWERLINES DOWN IN SAME AREA. NO FLASH FLOODING REPORTED AT THIS TIME.
Jun 30, 12:45 AM CDTTSTM WND DMG2 N Thomson, ILAN AREA GENERALLY NORTH OF THOMPSON OF DOZENS OF TREES DOWN...POWER POLES SNAPPED OFF...SEMI TRAILER FLIPPED...MOTER HOME TIPPED. TIME ESTIMATED.
Jun 30, 12:45 AM CDTTSTM WND DMG2 N Thomson, ILAN AREA GENERALLY NORTH OF THOMSON OF DOZENS OF TREES DOWN...POWER POLES SNAPPED OFF...SEMI TRAILER FLIPPED...MOTOR HOME TIPPED. TIME ESTIMATED.
Jun 30, 12:45 AM CDTTSTM WND DMGFulton, ILBETWEEN 1245 AND 1250 AM WIND DAMAGE OF DUMPSTER BLOWN AWAY...TREES DOWN THROUGHOUT TOWN...AND MINOR STRUCTURAL DAMAGE TO SEVERAL BUILDINGS. TIME ESTIMATED BY SPOTTER
Jun 30, 12:59 AM CDTTSTM WND GST 601 W Milledgeville, ILVERY STRONG WINDS IN VERY HEAVY RAIN
Jun 30, 1:00 AM CDTTSTM WND DMG2 Sw Thomson, ILBARN DOWN ALONG WITH OUT BUILDINGS AND A GARAGE. CORN IN FIELDS FLATTEN. LOOKS LIKE A ROTATION IN DEBRIS. DAMAGE APPROXIMATE FROM THOMSON THROUGH 2 SW OF MILLEDGEVILLE.
Jun 30, 1:00 AM CDTTSTM WND DMG3 Se Coleta, IL6, 4 TO 5 INCH TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 8:15 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 29, 10:54 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1816 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WUUS53 KDVN 300530
SVRDVN
IAC045-ILC015-161-195-300615-
/O.NEW.KDVN.SV.W.0099.140630T0530Z-140630T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1230 AM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
  NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  WHITESIDE COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 115 AM CDT

* AT 1229 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORRISON...
  AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  STERLING...ROCK FALLS...PROPHETSTOWN...LYNDON...COLETA...
  MILLEDGEVILLE...EMERSON...TAMPICO...DEER GROVE...WHITE PIGEON...
  MALVERN...ROUND GROVE...AGNEW...HITT...COMO...GALT...GRIMES
  ADDITION...DOUGLAS PARK...PENROSE AND WHITESIDE COUNTY AIRPORT.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 13 AND 43.

OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...BIG
BEND STATE FISH AND WILDLIFE AREA...PROPHETSTOWN STATE RECREATION
AREA...CARROLL COUNTY FAIRGROUNDS AND WHITESIDE COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4158 8963 4165 9033 4208 9012 4201 8968
      4194 8968 4193 8962
TIME...MOT...LOC 0530Z 276DEG 38KT 4183 8993

HAIL...0.75IN
WIND...60MPH

$$

NICHOLS
3 follow-up statements
013 
WWUS53 KDVN 300541
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 AM CDT MON JUN 30 2014

IAC045-ILC161-300551-
/O.CAN.KDVN.SV.W.0099.000000T0000Z-140630T0615Z/
CLINTON IA-ROCK ISLAND IL-
1241 AM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND AND
SOUTHEASTERN CLINTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4158 8964 4166 8996 4201 8993 4201 8968
      4194 8968 4193 8963 4192 8962 4158 8963
TIME...MOT...LOC 0541Z 276DEG 38KT 4182 8977

$$

ILC015-195-300615-
/O.CON.KDVN.SV.W.0099.000000T0000Z-140630T0615Z/
WHITESIDE IL-CARROLL IL-
1241 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CARROLL AND EASTERN WHITESIDE COUNTIES UNTIL 115 AM CDT...

AT 1239 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMERSON...AND
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...TAMPICO...DEER GROVE...COMO...GALT...GRIMES
ADDITION...DOUGLAS PARK...PENROSE...WHITESIDE COUNTY AIRPORT AND
YEOWARD ADDITION.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 26 AND 43.

OTHER LOCATIONS AFFECTED INCLUDE PROPHETSTOWN STATE RECREATION AREA
AND CARROLL COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4158 8964 4166 8996 4201 8993 4201 8968
      4194 8968 4193 8963 4192 8962 4158 8963
TIME...MOT...LOC 0541Z 276DEG 38KT 4182 8977

HAIL...0.75IN
WIND...60MPH

$$

NICHOLS
101 
WWUS53 KDVN 300549
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1249 AM CDT MON JUN 30 2014

ILC015-195-300615-
/O.CON.KDVN.SV.W.0099.000000T0000Z-140630T0615Z/
WHITESIDE IL-CARROLL IL-
1249 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CARROLL AND EASTERN WHITESIDE COUNTIES UNTIL 115 AM CDT...

AT 1246 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STERLING...
AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN WHITESIDE COUNTY.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 32 AND 43.

OTHER LOCATIONS AFFECTED INCLUDE CARROLL COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4158 8965 4165 8987 4200 8985 4201 8968
      4193 8968 4193 8963 4192 8962 4158 8963
TIME...MOT...LOC 0549Z 276DEG 38KT 4181 8966

HAIL...0.75IN
WIND...60MPH

$$

NICHOLS
905 
WWUS53 KDVN 300608
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 AM CDT MON JUN 30 2014

ILC015-195-300618-
/O.EXP.KDVN.SV.W.0099.000000T0000Z-140630T0615Z/
WHITESIDE IL-CARROLL IL-
108 AM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL AND
EASTERN WHITESIDE COUNTIES WILL EXPIRE AT 115 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4158 8965 4165 8987 4200 8985 4201 8968
      4193 8968 4193 8963 4192 8962 4158 8963
TIME...MOT...LOC 0608Z 276DEG 38KT 4179 8939

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 11:25 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 29, 11:25 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1125 PM CDT SUN JUN 29 2014

.UPDATE...
ISSUED AT 1123 PM CDT SUN JUN 29 2014

I HAVE ISSUED A FLASH FLOOD WATCH THROUGH MONDAY EVENING. I HAD
PLANNED ON ISSUING THIS WITH THE 3 AM FORECAST PACKAGE...BUT WITH
INCREASING COVERAGE OF FLASH FLOODING ONGOING LATE THIS
EVENING...I FELT THE NEED TO JUST ISSUE IT NOW TO COVER THE
CURRENT AND FUTURE THREATS. AT THIS POINT...THERE SHOULD BE
ANOTHER SIGNIFICANT FLASH FLOOD PRODUCING EVENT WITH SEVERE
WEATHER...MONDAY AFTERNOON AND EVENING.
ERVIN

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 327 PM CDT SUN JUN 29 2014

SOME HIGH RESOLUTION MODELS CONTINUE TO INDICATE STORMS MOVING INTO
FAR WESTERN COUNTIES AROUND 23-00Z...WHILE OTHERS DELAY MORE
SIGNIFICANT STORMS UNTIL LATER IN THE EVENING. OVERALL CONFIDENCE IS
RATHER LOW IN ANY PARTICULAR SOLUTION...BUT HAVE TAILORED THE POPS
FOR THE EARLIER SCENARIO. SOUTHWEST COUNTIES REMAIN OUTLOOKED IN MODERATE
RISK...WITH SLIGHT RISK ELSEWHERE. ISOLATED TORNADOES CANNOT BE
RULED OUT WITH STORMS INTERACTING WITH VARIOUS OUTFLOW BOUNDARIES.
HOWEVER...THE MAIN THREAT THROUGH THE EVENT WILL LIKELY BE VERY
STRONG STRAIGHT LINE WINDS...POTENTIALLY IN THE 70 TO 80 MPH RANGE.
THE FLASH FLOOD THREAT FOR TONIGHT LOOKS TO BE RATHER LOCALIZED AS
RAINFALL AMOUNTS LAST NIGHT WERE LIMITED TO 1-1.5 INCHES...AND MOST
AREAS CAN TAKE ANOTHER SHOT OF RAIN.

LOOKING AHEAD TO MONDAY...DEEP LAYER SHEAR AND MOISTURE LOOK EVEN
MORE IMPRESSIVE...INCLUDING PWAT VALUES PROGGED AOA 2 INCHES. THE
ENTIRE FORECAST AREA IS IN A HIGHER END SLIGHT RISK FOR MONDAY
AFTERNOON/EVENING...AND WOULD NOT BE SURPRISED TO SEE A LATER
UPGRADE FOR AT LEAST PARTS OF THE CWA TO A MOD RISK. ALL MODES OF
SEVERE WEATHER WILL BE A THREAT...INCLUDING ISOLATED TORNADOES.
AFTER TWO ROUNDS OF RAIN SAT/SUN...A MORE WIDESPREAD THREAT FOR
FLASH FLOODING IS EXPECTED MONDAY...POSSIBLY NECESSITATING A FLASH
FLOOD WATCH BY LATER SHIFTS. ADDITIONAL HEAVY RAIN WILL HAVE
IMPLICATIONS LATER THIS WEEK FOR AREA TRIBUTARIES AND THE MAINSTEM
MISSISSIPPI. SEE HYDRO DISCUSSION BELOW.

.LONG TERM...(MONDAY NIGHT THROUGH NEXT SUNDAY)
ISSUED AT 327 PM CDT SUN JUN 29 2014

MONDAY NIGHT...CHANCES ARE THAT A SVR MCS WILL BE ONGOING ACRS
PORTIONS OR MOST OF THE DVN CWA EARLY IN THE PERIOD...WITH HIGHER
COVERAGE AREAS SHIFTING ACRS THE MS RVR AND INTO NW IL THROUGH 02Z
BEFORE PROPAGATING OUT OF THE CWA. THIS SIDING WITH MORE PROGRESSIVE
SOLUTIONS. SHEAR PROFILES...UPPER JET FORCING UNDER RIGHT ENTRANCE
REGION...PWATS AT 2 INCHES OR HIGHER...AND CAPE FOR THE STORMS TO
CONTINUE TO FEED ON ARE ALL STILL VERY IMPRESSIVE MON EVENING TO
FUEL SVR STORMS WITH ALL MODES STILL CAPABLE OF BEING MET...MAYBE
TRANSITIONING MORE TO THE DAMAGING WIND AS A PRIMARY THREAT. THAT
AND FLASH FLOODING WITH STILL EXPECTED INTENSE RAINFALL RATES AT
OVER 2 INCHES AN HOUR THROUGH MID MON EVENING WITH ANY STORM
CLUSTERS OR BOWING SEGMENTS. POST FRONTAL WESTERLIES/SFC WINDS LOOK
TO BE BRISK ENOUGH TO PREVENT FOG FROM FORMING AS COOLER AIR SURGES
INTO THE AREA BY TUE MORNING. MAY HAVE TO WATCH FOR WAKE LOW STRONG
WINDS GUSHING BACK OUT OF DEPARTING MCS DURING THE MID TO LATE
EVENING PERIOD. LOWS IN THE 60S IN MOST OF THE CWA BY TUE MORNING.

TUESDAY AND WEDNESDAY...COOL CORE L/W TROF-UPPER LOW ESTABLISHES
ACRS THE NORTHERN GRT LKS/JAMES BAY REGIONS THIS PERIOD. STEERING
NORTHWEST FLOW TO STILL LOOK TO USHER COOLER CANADIAN AIR MASSES
DOWN ACRS THE UPPER MIDWEST THROUGH MID WEEK. TIMING OF A VORT
SPOKE AND POSSIBLY SOME SHOWERS/STORMS KICKED UP BY IT STILL
UNCERTAIN FOR TUE AFTERNOON AND EVENING...BUT WILL KEEP LOW CHC POPS
GOING IN THE NORTH. HIGHS TUE IN THE UPPER 70S TO LOWER 80S...AND
LOW 60S TO AT LEAST MID 50S TUE NIGHT IF ENOUGH BREAKS IN THE CLOUD
COVER CAN OCCUR. BRUNT OF COOL INFLUX LOOKS TO BE ON WED WITH H85 MB
TEMPS PROGGED TO ONLY BE IN THE +8C TO +12C RANGE DEPENDING ON THE
MODEL. IF ENOUGH CLOUD COVER CAN LINGER OR REDEVELOP IN UNSTABLE
LLVLS WITH COOL POOL ALOFT DURING THE DAY ON WED...HIGHS MAY BE
HELD DOWN WELL BELOW NORMAL IN THE LOW TO MID 70S...EVEN SOME UPPER
60S POSSIBLE IN THE NORTH. ANOTHER VORT SPOKE POSSIBLE ON WE KICKING
UP SCTRD SHOWERS WHICH MAY ALSO KEEP A LID ON TEMP TRENDS. LARGE
CANADIAN SFC RIDGE BUILDS DOWN ACRS THE UPPER MIDWEST FOR WED
NIGHT...CLEAR OUT AND SFC WIND DECOUPLE COULD ALLOW FOR SOME FOG...
AS WELL AS WIDESPREAD 50S FOR LOWS.

THURSDAY AND FRIDAY/HOLIDAY...LATEST RUN MEDIUM RANGE PROGS SUGGEST
BOTH SFC AND UPPER RIDGING SIDING ACRS THE WESTERN GRT LKS THIS
PERIOD TO MAKE FOR DRY AND CONTINUED BELOW NORMAL TEMP REGIME
THROUGH THE 4TH OF JULY. HIGHS THU POSSIBLY ONLY IN THE MID 70S
EVEN WITH SOME SUNSHINE DO TO LINGERING COOL POOL AND WEAK MIXING
REGIME UNDER HIGH CENTER. LIGHT RETURN FLOW BEHIND EASTWARD
MIGRATING HIGH PRESSURE TO BRING ABOUT SOME AIRMASS MODERATION FRI
WITH HIGHS BACK INT THE UPPER 70S TO LOWER 80S. PREFER THE DRY
SOLUTIONS/ECMWF FOR FRI NIGHT WITH LITTLE MOISTURE ALOFT EVIDENT AT
THIS JUNCTURE TO FUEL AND ELEVATED WARM AIR ADVECTION WING.

NEXT WEEKEND/SAT-SUN/...LONG RANGE TRENDS SUGGEST BROADENING UPPER
RIDGE ACRS THE ROCKIES AND WESTERN PLAINS TO POSSIBLY DUMP A WAVE
DOWN ACRS THE REGION SOMETIME THIS PERIOD WHICH MAY KICK UP STORM
CLUSTERS OR EVEN AN MCS TYPE OCCURRENCE. MOST SOLUTIONS SUGGEST LATE
SAT AND ESPECIALLY SAT NIGHT INTO EARLY SUNDAY AS THE WINDOW FOR
THIS POTENTIAL. INCREASING RETURN FLOW INTO REMNANTS/BOUNDARIES OF
WHAT CAN OCCUR SAT NIGHT MAY ALLOW FOR MORE CONVECTION TO FIRE
LATER SUNDAY AND INTO SUNDAY NIGHT.    ..12..

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 624 PM CDT SUN JUN 29 2014

ANOTHER CONVECTIVE COMPLEX WILL FIRE THIS EVENING ACROSS IOWA WITH THUNDERSTORMS
LIKELY AT ALL THE TERMINALS THROUGH 30/06Z. TEMPO GROUPS FOR IFR CONDITIONS
AND GUSTY WINDS TO 40 KTS USED AT ALL THE TERMINALS. PARTLY CLOUDY AFTER
30/06Z...SIMILAR TO LAST NIGHT WITH SCT-BKN COVERAGE OF LOW CLOUDS THROUGH
30/15Z WITH BASES 2K AGL OR LESS. AN EVEN STRONGER CONVECTIVE COMPLEX
WILL IMPACT THE TERMINALS AFTER 30/18Z WITH WINDS OF 45 KTS OR POSSIBLY
MORE WITH IFR AND POSSIBLY LIFR CONDITIONS IN HEAVY RAIN. SOUTH WINDS
EXPECTED AT 5 TO 15 KTS EXCEPT MUCH HIGHER IN STRONG THUNDERSTORMS.

&&

.HYDROLOGY...
ISSUED AT 327 PM CDT SUN JUN 29 2014

WILL KEEP WITH THE IDEA INTRODUCED EARLIER BY THE MIDNIGHT CREW
OF BOTH FLASH FLOODING AND ADDITIONAL ROUNDS OF RIVER FLOODING TO BE
POSSIBLE IN THE NEXT 30 HOURS. STILL THE POTENTIAL FOR SOME
LOCALIZED TO ISOLATED FLASH FLOODING TO OCCUR WITH HEAVY RAIN RATES
TONIGHT...BUT MAY BE A BETTER CHANCE MONDAY AFTERNOON/EVENING IN
AREAS THAT GET HIT BY HEAVY RAIN TONIGHT. A FLASH FLOOD WATCH MAY BE
STILL BE NEEDED FOR PORTIONS OF THE AREA DEPENDING ON WHERE HEAVY
RAIN OCCURS TONIGHT. ALL FCST POINTS ON THE MISSISSIPPI RIVER ARE
NOW IN FLOOD OR PROJECTED TO BE IN FLOOD SOON...WITH MANY IN
MODERATE TO MAJOR CATEGORY. MORE TRIBS COULD BE ADDED FROM
TOMORROW INTO TUE...DEPENDING ON WHERE THE HEAVY RAIN PRODUCING
MCS/COMPLEXES OCCUR OR TRAIN ACRS THE SAME AREAS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DUBUQUE-HENRY IA-IOWA-JACKSON-
     JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR CARROLL-JO
     DAVIESS-ROCK ISLAND-STEPHENSON-WHITESIDE.

MO...NONE.
&&

UPDATE...ERVIN
SHORT TERM...RP KINNEY
LONG TERM...12
AVIATION...NICHOLS
HYDROLOGY...12
Hazardous weather outlook, Jun 29, 3:51 PM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 PM CDT SUN JUN 29 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-301100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
351 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO WIDESPREAD THUNDERSTORMS ARE EXPECTED TO MOVE INTO
EASTERN IOWA LATE THIS AFTERNOON AND EARLY THIS EVENING...THEN
SPREAD EAST THROUGH LATE EVENING. SOME SEVERE STORMS ARE
EXPECTED...WITH THE HIGHEST THREAT AREA LOCATED ALONG AND
SOUTHWEST OF A LINE FROM VINTON...TO IOWA CITY AND KEOKUK. THE
MAIN THREAT WILL BE DAMAGING WIND GUSTS OF 70 TO 80 MPH. THERE IS
A LESSER RISK OF AN ISOLATED TORNADO AND LARGE HAIL. ISOLATED
FLASH FLOODING WILL BE POSSIBLE.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SIGNIFICANT SEVERE WEATHER IS POSSIBLE MONDAY AFTERNOON AND EVENING
OVER THE OUTLOOK AREA. MORE WIDESPREAD FLASH FLOODING MAY ALSO BE
A THREAT DUE TO RECENT RAIN AND EXTREME RAINFALL RATES. SUPERCELL
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL IOWA MONDAY
AFTERNOON...AND MAY FORM INTO A LARGE LINE OF SEVERE THUNDERSTORMS
AS THEY MOVE ACROSS EASTERN IOWA INTO ALL OF ILLINOIS AND MISSOURI
MONDAY EVENING. THE GREATEST THREAT WILL BE SIGNIFICANT DAMAGING
WIND OVER THE ENTIRE OUTLOOK AREA MONDAY AFTERNOON THROUGH MONDAY
EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE
HAIL...AND POSSIBLE TORNADOES.

HEAT INDEX VALUES OF 95 TO 100 DEGREES ARE EXPECTED SOUTH OF
INTERSTATE 80 MONDAY AFTERNOON.

ADDITIONAL RISES ARE FORECAST ON MANY RIVERS DUE TO SEVERAL DAYS OF
RAIN EXPECTED. ADDITIONAL HEAVY RAIN MAY WORSEN ONGOING RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM LATE AFTERNOON THROUGH LATE EVENING...AND
AGAIN ON MONDAY AFTERNOON AND EVENING.

RP KINNEY/ERVIN

In the hours before

Local storm report, Jun 29, 11:57 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     FLASH FLOOD      3 E CEDAR RAPIDS        41.97N 91.61W
06/29/2014                   LINN               IA   TRAINED SPOTTER

            WIDESPREAD FLASH FLOODING AND BASEMENTS FLOODING

1155 PM     HEAVY RAIN       2 WNW CEDAR RAPIDS      41.98N 91.70W
06/29/2014  M4.50 INCH       LINN               IA   TRAINED SPOTTER

&&

DC
Local storm report, Jun 30, 12:04 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1204 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HEAVY RAIN       5 WSW CEDAR RAPIDS      41.95N 91.76W
06/29/2014  E4.00 INCH       LINN               IA   TRAINED SPOTTER

&&

DC
Special weather statement, Jun 30, 12:18 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 AM CDT MON JUN 30 2014

IAZ067-068-ILZ009-015>018-024-300730-
MUSCATINE-SCOTT-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
MERCER-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...
PRINCETON...HENNEPIN...ALEDO
1218 AM CDT MON JUN 30 2014

...TORRENTIAL LY HEAVY RAIN WITH VERY GUSTY WINDS POSSIBLE..

AT 1210 AM CDT...A LINE OF THUNDERSTORMS EXTENDED FROM NEAR FULTON
ILLINOIS TO MUSCATINE IOWA MOVING EAST SOUTHEAST AT 20 TO 25 MPH.
THESE STORMS ARE PRODUCING RAINFALL RATES IN EXCESS OF 2 INCHES AN
HOUR. MANY LOCATIONS WILL RECEIVE OVER AN INCH OF RAIN WITH
LOCALLY UP TO 2 INCHES OR MORE POSSIBLE. SIGNIFICANT WATER AND
PONDING ISSUE CAN BE EXPECTED. GUSTY WINDS OF 25 TO OVER 45 MPH
ARE ALSO POSSIBLE.

MOTORISTS ARE URGED NOT TO DRIVE INTO WATER AND RUNNING WATER ON AREA
ROADWAYS.

NICHOLS
Local storm report, Jun 30, 12:22 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1222 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      CEDAR RAPIDS            41.97N 91.67W
06/30/2014                   LINN               IA   EMERGENCY MNGR

            WIDESPREAD FLASH FLOODING ACROSS LINN COUNTY.

&&

DC
Local storm report, Jun 30, 12:25 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1225 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      CEDAR RAPIDS            41.97N 91.67W
06/30/2014                   LINN               IA   EMERGENCY MNGR

            CARS ARE FULLY SUBMERGED WITH SOME FIRE TRUCKS STRANDED.
            3 TO 4 FIRE DEPARTMENTS ARE CONDUCTING BOAT RESCUES.

1224 AM     HEAVY RAIN       1 NW CEDAR RAPIDS       41.98N 91.68W
06/30/2014  E4.00 INCH       LINN               IA   TRAINED SPOTTER

&&

DC
Local storm report, Jun 30, 12:27 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     HEAVY RAIN       WNW STANWOOD            41.89N 91.15W
06/30/2014  M3.25 INCH       CEDAR              IA   TRAINED SPOTTER

            RAIN FELL IN 1 HOUR AND 15 MINUTES. ALSO REPORTS FLASH
            FLOODING.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:08 PM CDTSevere Thunderstorm WarningDVNJo Daviess37 min
Jun 29, 10:31 PM CDTTornado WarningDVNCarroll, Jo Daviess29 min
Jun 29, 11:10 PM CDTFlash Flood WarningDVNCarroll, Jo Daviess, Stephenson6 hr
Jun 29, 11:10 PM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside50 min
Jun 29, 11:12 PM CDTFlash Flood WatchDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more26 hr
Jun 29, 11:51 PM CDTFlash Flood WarningDVNCarroll, Rock Island, Whiteside6 hr
Jun 30, 1:33 AM CDTFlash Flood WarningDVNBureau, Henry, Mercer, Putnam, Rock Island, Whiteside6 hr
Jun 30, 4:34 AM CDTAreal Flood WarningDVNCarroll, Jo Daviess, Stephenson6 hr
Jun 30, 4:39 AM CDTAreal Flood WarningDVNCarroll, Rock Island, Whiteside6 hr
Jun 30, 5:03 AM CDTAreal Flood WarningDVNBureau, Henry, Putnam, Rock Island, Whiteside6 hr
Jun 30, 6:03 AM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside8 days
Jun 30, 6:03 AM CDTRiver Flood WarningDVNHenry, Rock Island8 days
Jun 30, 8:16 AM CDTSpecial Weather StatementDVNHenderson, Mercer, Warren59 min
Jun 30, 8:20 AM CDTSevere Thunderstorm WarningDVNHenderson, Warren40 min
Jun 30, 11:04 AM CDTRiver Flood WarningDVNStephenson8 days
Jun 30, 11:04 AM CDTRiver Flood WarningDVNWhiteside7 days
Jun 30, 11:04 AM CDTRiver Flood WarningDVNHenry4 days
Jun 30, 3:44 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Rock Island, Whiteside46 min
Jun 30, 4:08 PM CDTSpecial Weather StatementDVNCarroll, Henry, Jo Daviess, Mercer, Rock Island, Stephenson and 1 more52 min
Jun 30, 4:35 PM CDTFlash Flood WarningDVNRock Island6 hr
Jun 30, 4:40 PM CDTSpecial Weather StatementDVNStephenson50 min
Jun 30, 4:50 PM CDTSpecial Weather StatementDVNBureau, Henry55 min
Jun 30, 5:14 PM CDTFlash Flood WarningDVNHenry6 hr
Jun 30, 5:22 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam53 min
Jun 29, 8:53 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn67 min
Jun 29, 10:01 PM CDTFlash Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn6 hr
Jun 29, 10:53 PM CDTFlash Flood WarningDVNBenton, Jones, Linn6 hr
Jun 29, 11:15 PM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Iowa, Johnson, Keokuk, Linn and 2 more45 min
Jun 30, 12:49 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn7 days
Jun 30, 12:49 AM CDTRiver Flood WarningDVNLee4 days
Jun 30, 1:05 AM CDTRiver Flood WarningDVNCedar, Jones, Linn8 days
Jun 30, 2:28 AM CDTRiver Flood WarningDVNDelaware, Jones4 days
Jun 30, 2:28 AM CDTRiver Flood WarningDVNJackson5 days
Jun 30, 2:28 AM CDTRiver Flood WarningDVNBuchanan, Linn4 days
Jun 30, 3:27 AM CDTAreal Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn6 hr
Jun 30, 4:31 AM CDTAreal Flood WarningDVNBenton, Jones, Linn6 hr
Jun 30, 5:49 AM CDTRiver Flood WarningDVNBenton, Linn6 days
Jun 30, 12:05 PM CDTRiver Flood WarningDVNJohnson, Washington10 days
Jun 30, 12:05 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington21 days
Jun 30, 1:51 PM CDTSevere Thunderstorm WarningDVNBenton54 min
Jun 30, 2:14 PM CDTSevere Thunderstorm WarningDVNIowa61 min
Jun 30, 2:17 PM CDTTornado WarningDVNBenton28 min
Jun 30, 2:21 PM CDTSevere Thunderstorm WarningDVNBuchanan24 min
Jun 30, 2:27 PM CDTSevere Thunderstorm WarningDVNKeokuk48 min
Jun 30, 2:38 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Linn37 min
Jun 30, 2:46 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware44 min
Jun 30, 2:53 PM CDTSevere Thunderstorm WarningDVNJohnson39 min
Jun 30, 2:54 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more66 min
Jun 30, 2:59 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott46 min
Jun 30, 3:13 PM CDTFlash Flood WarningDVNBenton, Cedar, Iowa, Johnson, Jones, Linn6 hr
Jun 30, 3:18 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson42 min
Jun 30, 3:53 PM CDTFlash Flood WarningDVNKeokuk, Louisa, Muscatine, Washington6 hr
Jun 30, 6:02 PM CDTFlash Flood WarningDVNBuchanan, Delaware, Dubuque6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.